Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Aug 4, 2016, 3:02 AM CDT for Saint Louis County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 3:02 AM CDT (08:02 UTC)
- Expired
- Aug 4, 2016, 3:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Duluth, MN
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 143 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
575
WWUS83 KDLH 040802
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
302 AM CDT THU AUG 4 2016
MNZ011-019-040830-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
302 AM CDT THU AUG 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...
AT 301 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS...TO 6 MILES SOUTH OF
GILBERT... AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELY...LAKE VERMILION...VIRGINIA...HOYT LAKES...GILBERT...AURORA...
BABBITT...BIWABIK...EMBARRASS...TOWER...BURNTSIDE LAKE...ROBINSON...
BIRCH LAKE...MAKINEN...MCKINLEY...BEAR ISLAND LAKE...RIDGE...
SHAGAWA LAKE...SOUDAN AND HIGH LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4826 9199 4824 9197 4825 9197 4825 9195
4823 9196 4823 9194 4824 9189 4821 9186
4821 9182 4820 9180 4814 9180 4735 9196
4734 9251 4830 9224
TIME...MOT...LOC 0801Z 261DEG 28KT 4823 9215 4740 9241
$$
STEWARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:10 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 4, 12:10 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1210 AM CDT THU AUG 4 2016 .SHORT TERM...(This evening through Thursday) Issued at 321 PM CDT Wed Aug 3 2016 The Northland could see a couple rounds of severe weather tonight and Thursday. Please read on for details. Much of the Northland had clear skies as of this afternoon because of high pressure over the Great Lakes region. The exception was a an areas of overcast/broken cloud cover over central Minnesota associated with a passing shortwave in the near-zonal flow aloft. This shortwave should continue moving east-northeast through this evening. Thunderstorms will likely develop across southern Canada and the central/eastern Dakotas ahead of an eastward moving cold front through the High Plains. The cold front was associated with an area of low pressure near the border between Saskatchewan and North Dakota. Many models suggest the outflow from the individual/clusters of storms in the Dakotas could coalesce into a line/bow of storms which could bring strong winds to as far as north central Minnesota around midnight or during the wee hours of Thursday morning. The storms will be feeding off warm and humid southerly flow, with a 30 to 45 knot low level jet developing over northern Minnesota tonight. Precipitable water values will approach 2 inches, so heavy rain is possible too. The flash flooding threat may be limited since it appears the storms could track east relatively quickly, especially if the mode is the line/bow as many of the high resolution models, such as the hrrr, ncep wrf, regional canadian, and hopwrf are suggesting. The storms will likely weaken as they approach more eastern areas of northeast Minnesota early in the morning, but there could still be gusty winds for places like the Twin Ports. The regional canadian model is the most aggressive with the suggested wind threat and translates storms much farther east and more quickly than other models during the morning. Overnight lows will be bolster by the coming cloud cover and southerly flow, with lows in the upper 60s to around 70 degrees. There will likely be lingering elevated showers and storms across northeast minnesota and into western parts of northwest Wisconsin during the morning hours after sunrise amidst the lingering strong low level jet, and due to the synoptic lift generated by the falling heights from the east with a potent upper low moving east across southern Canada. Daytime heating, which will be affected by how well skies can scatter amidst the lingering showers and storms, will contribute to the destabilization of the boundary layer by around noon. Around this time, thunderstorms could redevelop and intensify along and ahead of the cold front, near the border between Minnesota and northwest Wisconsin, as well in the Arrowhead, as the surface based cap breaks with the help of falling heights with an approaching shortwave trough. The NAM12/SREF/GFS indicate a likelihood of 1000 to 2000 J/kg of mixed layer cape and 30 to 45 knots of deep layer (0 to 6 km) wind shear for the environment in which these storms will likely develop. There could be discreet supercells and organized clusters at the onset, with both a threat for large hail and isolated damaging wind gusts. However, with time, the storms' outflow could coalesce and translate into more of a widespread wind threat if the storms manage to form a line/bow when they move into more eastern areas of northwest Wisconsin during the late afternoon and early evening. The precipitable water values around 2 inches will once again promote heavy rains for storms across northwest Wisconsin, but the threat of widespread flooding (such as occurred in early July) should be low because the storms should move relatively progressively eastward through the afternoon and evening. The July event was more of a warm front situation in which showers and storms trained over the same area, near the front, for many hours. Also, the July event was preceded by heavy rains earlier that morning, which saturated the soils. Thursday's situation will be different. Isolated flash flooding is possible if 2 or 3 substantial storms can train over the same area within the time span of a few hours. Mostly clear skies and gusty westerly winds will develop Thursday in the wake of the passing cold front. Highs should reach the upper 70s to low 80s. .LONG TERM...(Thursday night through Wednesday) Issued at 321 PM CDT Wed Aug 3 2016 The cold front exits northwest Wisconsin by 06Z/1am Friday. Expect a few severe storms in the evening, then just a general thunder mention through 06Z for any leftovers. Good shot of cold air advection behind the front with a drier airmass. High pressure builds across the area late Thursday night and lasts through Monday. Northwest flow aloft will keep temps comfortable through Saturday night. On Sunday, the surface high drifts over the central Great Lakes. This allows warm and moist air to begin to return to the forecast area Sunday afternoon. The flow becomes southerly in the mid levels Monday afternoon, but ridging aloft prevails. With forcing lacking, have removed the mention of storms. Monday night, the models begin to diverge in their solutions. The GFS attempts to bring a cold front into western Minnesota late. The ECMWF has a warm front lifting northeastward through southern Minnesota. Meanwhile, the surface high is near the eastern Great Lakes. This results in a low confidence approach to pops and have low chances to account for this variability. Model differences are even larger on Tuesday and used a blended approach to handle pops and weather. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1210 AM CDT THU AUG 4 2016 Thunderstorms now moving into KINL will continue to spread southeast in the next several hours...affecting each of the terminals for at least a couple hours with MVFR conditions...perhaps even IFR conditions at times. Behind the storms there may be a short period of fog with MVFR visibilities. After 15z west-northwest winds expected to increase with sustained speeds 15-18kts with gusts to 25kts at times. Winds to diminish in the 00z-03z time range. && .PRELIMINARY POINT TEMPS/POPS... DLH 69 81 57 74 / 40 60 10 0 INL 69 78 56 73 / 80 50 10 10 BRD 71 81 58 77 / 70 60 0 0 HYR 71 83 57 76 / 10 70 20 0 ASX 68 85 59 77 / 10 60 20 0 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...Grochocinski LONG TERM...GSF AVIATION...LE
Hazardous weather outlook, Aug 3, 9:10 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 910 PM CDT WED AUG 3 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041015- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 910 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL SPREAD EAST INTO NORTHEAST MINNESOTA TONIGHT...AHEAD OF AN APPROACHING COLD FRONT. THE STORMS WILL MOST LIKELY AFFECT NORTHEAST MINNESOTA BEGINNING AROUND MIDNIGHT...AND THEN MOVING EAST THROUGH THE EARLY MORNING HOURS OF THURSDAY MORNING. THE GREATEST RISK FOR SEVERE WEATHER...INCLUDING DAMAGING WINDS AND HEAVY RAIN...IS FOR AREAS OF NORTH CENTRAL AND CENTRAL MINNESOTA...SUCH AS THE INTERNATIONAL FALLS...GRAND RAPIDS...AND BRAINERD LAKES AREAS. PLEASE STAY TUNED FOR MORE DETAILS ON THE POTENTIAL FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL SPREAD EAST THROUGH NORTHEAST MINNESOTA THURSDAY MORNING...THEN INTO NORTHWEST WISCONSIN IN THE AFTERNOON AND EVENING...AS A COLD FRONT MOVES EAST THROUGH THE REGION. SOME STORMS COULD BE STRONG TO SEVERE...INCLUDING THE RISK OF DAMAGING WINDS...HEAVY RAIN AND LOCAL FLASH FLOODING...AND LARGE HAIL. THE GREATEST RISK OF SEVERE WEATHER IS ACROSS NORTHWEST WISCONSIN. PLEASE STAY TUNED FOR MORE INFORMATION ON THE POTENTIAL FOR SEVERE WEATHER. THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-041015- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 910 PM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A LOW CHANCE OF THUNDERSTORMS REACHING WESTERN LAKE SUPERIOR BEFORE DAWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL SPREAD ACROSS WESTERN LAKE SUPERIOR DURING THE DAY THURSDAY. SOME STORMS COULD BE STRONG TO SEVERE. THE GREATEST RISK OF SEVERE WEATHER WILL BE FOR AREAS NEAR THE SOUTH SHORE ALONG NORTHWEST WISCONSIN. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR MONDAY NIGHT AND TUESDAY. LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 4, 1:58 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
158 AM CDT THU AUG 4 2016
MNZ011-018-019-040730-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH ST. LOUIS-
158 AM CDT THU AUG 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS
AND NORTHEASTERN ITASCA COUNTIES...
AT 158 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR VOYAGEURS NATIONAL PARK...TO TOGO...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 30 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE VERMILION...VOYAGEURS NATIONAL PARK...COOK...ORR...
MEADOW BROOK...ASH LAKE...CRANE LAKE...GHEEN...CUSSON...TOGO...
BUYCK...PELICAN LAKE...KABETOGAMA LAKE...ANGORA...LINDEN GROVE...
CELINA...SAND POINT LAKE...GREANEY...BLACK DUCK LAKE AND LOON LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4850 9263 4850 9270 4844 9269 4845 9251
4841 9245 4835 9247 4822 9237 4825 9227
4829 9230 4834 9229 4836 9226 4835 9220
4773 9251 4777 9320 4789 9313 4789 9308
4797 9308 4852 9275 4853 9263
TIME...MOT...LOC 0658Z 269DEG 27KT 4846 9271 4782 9311
LESpecial weather statement, Aug 4, 2:00 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
200 AM CDT THU AUG 4 2016
MNZ019-026-040730-
SOUTH ITASCA-CENTRAL ST. LOUIS-
200 AM CDT THU AUG 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST. LOUIS
AND SOUTHEASTERN ITASCA COUNTIES...
AT 200 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
11 MILES SOUTH OF MEADOW BROOK...TO NEAR CHISHOLM...TO NEAR
COLERAINE...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HIBBING...GRAND RAPIDS...VIRGINIA...CHISHOLM...EVELETH...
MOUNTAIN IRON...COLERAINE...GILBERT...KEEWATIN...BUHL...NASHWAUK...
BIWABIK...CHERRY...TACONITE...WARBA...TOIVOLA...PENGILLY...GUNN...
PERCH LAKE AND BLACKBERRY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4746 9311 4746 9307 4778 9303 4774 9236
4738 9240 4705 9296 4720 9354
TIME...MOT...LOC 0700Z 283DEG 31KT 4770 9297 4748 9299 4724 9339
LESpecial weather statement, Aug 4, 2:10 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
210 AM CDT THU AUG 4 2016
MNZ025-033-034-040730-
SOUTH CASS-NORTH CASS-CROW WING-
210 AM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CASS AND
NORTHWESTERN CROW WING COUNTIES...
AT 210 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
POPLAR...OR 29 MILES SOUTH OF WALKER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINE RIVER...HACKENSACK...BACKUS...POPLAR...LEADER...OSHAWA...
JENKINS...CHICKAMAW BEACH...ESTERDY...BIG PORTAGE LAKE...
LOWER HAY LAKE AND LAKE ADA.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
SHELTER IMMEDIATELY INSIDE A BUILDING OR VEHICLE UNTIL THIS STORM
PASSES.
LAT...LON 4680 9479 4680 9466 4694 9466 4697 9461
4673 9417 4644 9478
TIME...MOT...LOC 0710Z 234DEG 36KT 4668 9476
LESpecial weather statement, Aug 4, 2:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
216 AM CDT THU AUG 4 2016
MNZ025-026-033-035-040730-
SOUTH CASS-NORTH CASS-SOUTH ITASCA-NORTHERN AITKIN-
216 AM CDT THU AUG 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CASS...
SOUTHEASTERN ITASCA AND NORTHERN AITKIN COUNTIES...
AT 215 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES NORTH OF HILL CITY...TO NEAR HACKENSACK...AND MOVING SOUTH AT
25 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...WALKER...COHASSET...COLERAINE...SWAN RIVER...
HILL CITY...REMER...WABEDO...HACKENSACK...BACKUS...WARBA...
LONGVILLE...FEDERAL DAM...BOY RIVER...JACOBSON...LEECH LAKE...
WOMAN LAKE...SWATARA...GUNN AND OUTING.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
LAT...LON 4683 9466 4722 9465 4726 9322 4689 9307
4680 9416 4681 9434 4679 9435 4676 9468
TIME...MOT...LOC 0715Z 343DEG 21KT 4709 9354 4700 9457
LESpecial weather statement, Aug 4, 2:31 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
231 AM CDT THU AUG 4 2016
MNZ011-019-026-037-040800-
SOUTH ITASCA-CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ST.
LOUIS-
231 AM CDT THU AUG 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS AND
EASTERN ITASCA COUNTIES...
AT 231 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF LAKE VERMILION...TO NEAR BUHL...TO 8 MILES
EAST OF SWAN RIVER...AND MOVING EAST-SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...TORRENTIAL RAINFALL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HIBBING...LAKE VERMILION...VIRGINIA...CHISHOLM...EVELETH...
MOUNTAIN IRON...HOYT LAKES...GILBERT...AURORA...BUHL...BIWABIK...
CHERRY...EMBARRASS...COOK...TOWER...COTTON...TOIVOLA...MEADOWLANDS...
MAKINEN AND FRANKLIN.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4798 9207 4733 9225 4685 9270 4718 9320
4752 9283 4806 9276
TIME...MOT...LOC 0731Z 294DEG 23KT 4798 9255 4747 9268 4712 9302
LESpecial weather statement, Aug 4, 3:02 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
302 AM CDT THU AUG 4 2016
MNZ011-019-040830-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
302 AM CDT THU AUG 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. LOUIS
COUNTY...
AT 301 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM BOUNDARY WATERS CANOE AREA WILDERNESS...TO 6 MILES SOUTH OF
GILBERT... AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELY...LAKE VERMILION...VIRGINIA...HOYT LAKES...GILBERT...AURORA...
BABBITT...BIWABIK...EMBARRASS...TOWER...BURNTSIDE LAKE...ROBINSON...
BIRCH LAKE...MAKINEN...MCKINLEY...BEAR ISLAND LAKE...RIDGE...
SHAGAWA LAKE...SOUDAN AND HIGH LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4826 9199 4824 9197 4825 9197 4825 9195
4823 9196 4823 9194 4824 9189 4821 9186
4821 9182 4820 9180 4814 9180 4735 9196
4734 9251 4830 9224
TIME...MOT...LOC 0801Z 261DEG 28KT 4823 9215 4740 9241
STEWARTThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:18 PM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Aug 4, 12:14 AM CDT | Special Weather Statement | DLH | Koochiching | 31 min |
| Aug 4, 12:46 AM CDT | Special Weather Statement | DLH | Itasca | 29 min |
| Aug 4, 12:50 AM CDT | Special Weather Statement | DLH | Koochiching | 25 min |
| Aug 4, 1:11 AM CDT | Special Weather Statement | DLH | Itasca | 19 min |
| Aug 4, 1:17 AM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Aug 4, 1:29 AM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Aug 4, 1:31 AM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Aug 4, 1:48 AM CDT | Special Weather Statement | DLH | Itasca | 12 min |
| Aug 4, 1:50 AM CDT | Special Weather Statement | DLH | Cass | 25 min |
| Aug 4, 1:56 AM CDT | Areal Flood Advisory | DLH | Cass, Itasca | 4 hr |
| Aug 4, 1:58 AM CDT | Special Weather Statement | DLH | 32 min | |
| Aug 4, 2:00 AM CDT | Special Weather Statement | DLH | Saint Louis | 30 min |
| Aug 4, 2:10 AM CDT | Special Weather Statement | DLH | Cass | 20 min |
| Aug 4, 2:16 AM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Aug 4, 2:31 AM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 4, 2:37 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 23 min |
| Aug 4, 3:01 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 29 min |
| Aug 4, 3:14 AM CDT | Special Weather Statement | DLH | Carlton | 31 min |
| Aug 4, 3:28 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 47 min |
| Aug 4, 3:33 AM CDT | Special Weather Statement | DLH | Lake | 27 min |
| Aug 4, 3:44 AM CDT | Special Weather Statement | DLH | Carlton | 31 min |
| Aug 4, 4:02 AM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 4, 4:12 AM CDT | Special Marine Warning | DLH | 63 min | |
| Aug 4, 4:15 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Lake, Saint Louis | 45 min |
| Aug 4, 4:18 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 42 min |
| Aug 4, 5:02 AM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 4, 5:33 AM CDT | Special Marine Warning | DLH | 57 min | |
| Aug 4, 5:52 AM CDT | Special Weather Statement | DLH | Cook | 38 min |
| Aug 4, 9:48 AM CDT | Small Craft Advisory | DLH | 8 hr | |
| Aug 4, 4:59 AM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 46 min |
| Aug 4, 5:02 AM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Burnett, Douglas, Sawyer, Washburn | 43 min |
| Aug 4, 5:47 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 28 min |
| Aug 4, 5:50 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 25 min |
| Aug 4, 6:23 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 37 min |
| Aug 4, 7:02 AM CDT | Special Weather Statement | DLH | Sawyer | 28 min |
| Aug 4, 9:28 AM CDT | Special Weather Statement | DLH | Price | 32 min |
| Aug 4, 10:04 AM CDT | Special Weather Statement | DLH | Price | 26 min |
| Aug 4, 10:23 AM CDT | Special Weather Statement | DLH | Price | 37 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.